Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On ideal class groups of $ 2$-power exponent

Authors: A. G. Earnest and O. H. Körner
Journal: Proc. Amer. Math. Soc. 86 (1982), 196-198
MSC: Primary 12A25; Secondary 12A50
MathSciNet review: 667271
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that for a fixed totally real algebraic number field $ k$ and a fixed positive integer $ t$, there exist only finitely many totally imaginary quadratic extensions $ K$ of $ k$ having ideal class groups of exponent $ {2^t}$.

References [Enhancements On Off] (What's this?)

  • [1] D. W. Boyd and H. Kisilevsky, On the exponent of the ideal class group of complex quadratic fields, Proc. Amer. Math. Soc. 31 (1971), 433-436. MR 0289454 (44:6644)
  • [2] S. Chowla, An extension of Heilbronn's class number theorem, Quart. J. Math. Oxford Ser. 5 (1934), 304-307.
  • [3] A. G. Earnest and D. R. Estes, An algebraic approach to the growth of class numbers of binary quadratic lattices, Mathematika 28 (1981), 160-168. MR 645096 (83b:10023)
  • [4] H. Hasse, Bericht über neuere Untersuchungen und Probleme aus der Theorie der algebraischen Zahlkörpern, Teil I, Ia, 2 Aufl., Würzburg-Wien, 1965.
  • [5] H. M. Stark, Some effective cases of the Brauer-Siegel Theorem, Invent. Math. 23 (1974), 135-152. MR 0342472 (49:7218)
  • [6] P. Weinberger, Exponents of the class groups of complex quadratic fields, Acta Arith. 22 (1973), 117-124. MR 0313221 (47:1776)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12A25, 12A50

Retrieve articles in all journals with MSC: 12A25, 12A50

Additional Information

Keywords: Ideal class group, quadratic extension, totally real algebraic number field
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society